[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] re: unexplained lows on a D pump

I have used both the MiniMed 507 and the Disetronic HTron plus V-100 and I
have not experienced this situation at all.

I do know, that when I was injecting insulin, I would get insulin fat
storage.  That is what it was called anyhow.  This would occur mainly in my
abdomen, small amounts of insulin would somehow get trapped in the fat cells
of the subcutaneous tissue.  And then without warning or any type of
precipitating situation, it would release causing an extremely dangerous low
blood sugar.

This started to occur in me back in 1981 when I was on an AutoSyringe AS-6C
insulin Pump and occurred several times when I was off a pump and on
multiple injections.

Not sure if this is the same thing, but I hope it helps.

> -----Original Message-----
> From: email @ redacted [mailto:email @ redacted]On Behalf
> Of Delaine M. Wright
> Sent: Saturday, February 06, 1999 12:44
> To: Insulin Pumpers List
> Subject: [IP] re: unexplained lows on a D pump
> 	At a recent pumpers support group that I facilitate, this
> has come up a few
> times.  I promised I would post the question to a much larger
> support group
> with a greater number of D users and report back on the finding
> next month.
> The 2 Disetronic users in our group, both men in their early 30's, have
> noted similar difficulties (as Kasey and Kayla mentioned) with unexplained
> episodes of hypoglycemia.  These pumpers note that the episodes are long -
> sometimes lasting almost all day, and do not respond in the "usual way" to
> the "usual" amounts of carb that it typically takes to treat a low.  The
> following day's basal rates are right back to where they need to be,
> *without* the odd occurring lows.  These extended hypo's do not
> seem to have
> any predictability.  The entire group, including the pumpers to whom this
> was happening, were concerned that this seems to suggest an overdelivery.
> None of the MiniMed users have experienced this same phenomenon.  I
> personally have had significantly fewer lows than ever on a pump
> and the few
> times that I have run lower than target, it is always relative to
> hormones/menstrual cycles, is somewhat predictable, and quickly and easily
> fixed with basal adjustments.  Have any other pumpers (especially
> D pumpers)
> observed these types of unpredictable lows?  Any med professionals working
> with pumpers seen or heard of this before?  Any thoughts on whether this
> could be a mechanical or a physiologic issue??  I'd like to provide these
> pumpers with some answers, if there are any.  Thanks for your feedback!
> Delaine M. Wright, MS, CDE
> Kasey Sikes wrote:
> > For the past few days Kayla has been having some unexplained lows.  At
> > least one a day in the 40's or 50's.  Yesterday she dropped like a rock
> > to 29.  Needless to say, I'm trying to figure out why, but in the
> > meantime I'm concerned about her glycogen stores.  I've decreased her
> > basals and increased her carb ratios a tad to keep her in a higher
> > target range.  Hopefully we won't see any lows........
> >
> > Kasey
> > Kayla's mom
> ----------------------------------------------------------
> Insulin-Pumpers website http://www.insulin-pumpers.org/

Insulin-Pumpers website http://www.insulin-pumpers.org/